Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

75 years old, having diabetes for long time. Reason for the tiredness? - Online Doctor Chats

Date : 01-Mar-2013
User rating for this question
Very Good Posted in: Diabetes
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1229 Questions
User:i am looking for a diabetologist
Doctor:Please proceed with your query, I can help u with it
User:would u be able to put me on to someone
User:its about my father
User:he is about 75 and is a diabetic for 35 years
User:on medicines and it is under control
User:howeer he is always feeling tired
Doctor:May i know what his age, weight and height is ?
Doctor:what medications he is on ?
User:75, weight 75, height 5ft 5.5 inches
Doctor:how are his blood sugars and what is his HBA1C level ?
User:amaryl one mg in the norn and glycomex one in the morn after food and one after dinner
User:habic level last checked is 6.8
User:sorry HBAIC
Doctor:how long was it checked ?
User:ecosprin AV 75 one every day and tamflo 0.4 at nite
Doctor:and has it been the same since long time , or has it reduced over time ?
User:last checked about 4 months back
User:153 post llunch sugar today
User:has been around that level for sometime now
User:can he be given some vitamins or revital for energy
User:he is regular with his walks and is other wise fit
User:what would u recommend
Doctor:he can be given Biovatal capsule per day
Doctor:this taken daily will give him some energy
User:and when?
Doctor:in One capsule , in the morning will be ok
User:he is taking a luntivitamin tablet - one from US
Doctor:in addition, i would advise him to continue a low fat and low carb diet
User:he loves sweets :)
Doctor:he should avoid eating sweets as, that could prevent proper diabetes control
User:given his age do u recommend we take him to the doc in person or u feel this capsule would work?
User:or do we try for a month?
Doctor:in addition, he should regularly check up with his doctor, for proper titration of his medications
Doctor:he can take the capsule, as that does not affect any of his diabetes , etc
User:ok thanks you
Doctor:he should get his HBA1C every 3 months checked
Doctor:and make sure that it comes down to less than 6.0
Doctor:which would be the desired level for diabetics
User:ok will do
Doctor:You are welcome
User:he also suffers from constipation
User:he has tried varius medications but not very effective
User:he is also very prone to sinus, sore throat and cold
User:one attacc a month at least and quite severe
Doctor:he can take Isabgul husk with milk , at night
Doctor:this will help formation of good stools
User:that hasnt helped
Doctor:how long has he tried it ?
Doctor:any other medications he has tried ?
User:5/6 years
User:at the moment he is on trifala
User:the name is BIOVATAL rite and we can get it at chemists?
Doctor:yes , that is right
User:trifala is 3 each nite
User:that is also not very helpful
Doctor:drinking enough water, having proper high fibre diet is the best way
User:he eats papaya
User:lactifiber- is that good?
Doctor:in case, that is not helpful, osmotic laxatives can be prescribed by your doctor, which can help on a as needed basis
Doctor:yes, he can use lactifiber
User:and for cold?'
Doctor:with age, it is common for the bowel movements to slow down
Doctor:the best way, to help it is to do pranayama, and stomach exercises , which will be better on the long term basis
Doctor: XXXXXXX breathing exercises will also keep the lungs fresh and prevent allergy and infections like sinusitis
Doctor:when going out, in winters, using a mask, or a muffler can help prevent infections
User:not sure if all this would help as he isnt very regular in this
User:but will try lactifiber
User:thanks and have a good eve
Doctor:you are welcome
Doctor:take care and have a good day
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor